MAUDE Adverse Event Report: SYNTHES MONUMENT CROSS PINNED STRDRV SCRWDRVR SHAFT SELF-RETAINING T15/QC; SCREWDRIVERS

SYNTHES MONUMENT CROSS PINNED STRDRV SCRWDRVR SHAFT SELF-RETAINING T15/QC; SCREWDRIVERS
Catalog Number 03.614.018
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.A device history record (dhr) review was performed for part# 03.614.018, lot# 6371373: release to warehouse date: july 26, 2010, supplier: (b)(4).No non conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.The device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by service and repair department that synthes evaluation equipment - tip is broken - issue identified during inspection activities of the evaluation set.There were no issues reported by the customer.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product investigation was completed: the tip of the returned screwdriver was confirmed to be broken where the dowel pin passes through the tip.The broken fragment was not returned for investigation.A visual inspection, drawing review and device history record review were performed as part of this investigation.The complaint is confirmed.Replication of the complaint condition is not applicable as the device is already broken.No additional malfunctions were observed during investigation.The relevant drawings were reviewed during investigation.The design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.No definitive root cause was able to be determined.The broken tip is most likely due to excessive torque during use.There were no issues during the manufacture of this product that would contribute to this complaint condition.The design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.Reportedly there was no patient involvement.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CROSS PINNED STRDRV SCRWDRVR SHAFT SELF-RETAINING T15/QC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6377792
Report Number1719045-2017-10181
Device Sequence Number733333
Product Code HXX
UDI-Device Identifier10705034714899
UDI-Public(01)10705034714899(10)6371373
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 02/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.614.018
Device Lot Number6371373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2017
Supplement Report FDA Received Date04/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1